Patient Comments: Hip Bursitis - Prognosis

Question:

What is the prognosis for your hip bursitis? Submit Your Comment

Comment from: Thurston, 45-54 Male (Patient) Published: February 01

I really don't know the prognosis for my hip bursitis, this is the first time I'm going through this. So I am just doing as the doctor tells me and get well soon, but I tell you one thing, it is very painful.

Comment from: Shelley , 65-74 Female (Patient) Published: May 30

I have a very painful left hip bursitis that came on gradually as a result of a type of dancing that I did for years (note, past tense). I have had two cortisone shots in the bursa which did not reduce my pain at all. So now I am suspecting an infection, which my physiatrist did not bother to check for. I guess I need to really drive home the point to them about doing this.

Comment from: meandmidget, 55-64 Female (Patient) Published: April 19

My hip bursitis never getting better or going away. I'm a lifer. Sad.

Comment from: Skiergirl, 65-74 Female (Patient) Published: January 07

I was diagnosed with trochanteric bursitis in my left hip about 15 years ago. After trying the usual solutions, I had my left bursa removed. The pain went entirely away and I stayed pain free for 6 years. But your bursa can grow back and mine did. I got a total left hip replacement because x-rays and MRIs showed I needed one. But one year after that, my left hip started hurting again. I think it might be the stairs in our house. And now my right hip hurts as well when I sleep at night. I can't take anti-inflammatories. Tylenol helps a lot. I will try the cream Vicodin suggested here and stretching. I want to get back to my road biking, alpine skiing and walking, but may have to cut back. Getting old is the pits.

Comment from: Kellyn, 65-74 Female (Patient) Published: April 17

I first realized I had bursitis 1 year ago after attending a birthday party where I had to sit on a rather hard chair. A couple of days after the party I was in considerable pain in my left hip and the area around the left buttock was extremely painful to the touch. The doctor diagnosed me with bursitis after I had tried a number of painkillers, none of which made any difference and I can"t take anti-inflammatory tablets as they upset my stomach. I was referred to an orthopedic specialist who, after a 3 month wait and 3 weeks in a wheelchair, said I had to get steroid injection by ultrasound. This proved very successful and I had no further pain until about 2 weeks ago and I know from the symptoms that the bursitis is back. I am now waiting to see the specialist again and am hoping that if I have to get another injection that it will last longer than the 1 year that the first one has. Bursitis is one of the worst pains I have suffered as anyone else who has had this condition will know. Fingers crossed this next injection works.

Comment from: Bel, 35-44 Female (Patient) Published: January 19

I have been suffering with hip bursitis for around 4 years. I have had cortisone injection and pain medication. Some days I can hardly move, and other days I feel great. It is affecting my life, as I cannot do a lot of things I would like to do. I have a grandson who is 5 and I am unable to join in with him, as the pain is horrible.

Comment from: MEG, 55-64 Female (Patient) Published: January 21

I have osteoporosis of hip and labral tear 1 year ago, now I have developed bursitis. Anti-inflammatory drugs cause gastric symptoms and don't work. More pills and pain relief injection in the hospital were great. I had cortisone in the hip twice 3 months apart, but had little effect. I have tried and use TENS 90 minutes at a time, 3 times a day and used to go to bed with some relief; worth a try in the early days. I work at a desk, keen gardener, have been physically very active until all this happened.

Comment from: Chela_38, 45-54 Female (Patient) Published: October 18

For 12 years I have had right hip pain that is excruciating. I am 52 years old. I have been to several doctors including orthopedic specialists. I am going to pain management now. I have strong pain medications and muscle relaxers but still I hurt so badly. I can only sleep from 1-3 hours at a time. My lower back hurts and it radiates down to the feet even. I am lost on what to do but I cannot take this much longer!

Comment from: Erthluvr1, 35-44 Female (Patient) Published: May 30

I was diagnosed with bursitis in both hips while in the Navy after exercising (running on concrete, sand, asphalt, etc.) five days per week for several weeks. At times, my hip joints feel like they're packed with too much of some sort of rubbery material if I try to lift either of my knees. Otherwise, my outer hip areas are super sensitive. I can't lie on my side, and the slightest bump into something feels like someone swinging a baseball bat and hitting me with it instead of just a simple bump.

IMAGES

Hip Bursitis See an illustration of the hip plus our entire medical gallery of human anatomy and physiology See Images
Comment from: annabelle, 65-74 Female (Patient) Published: March 12

First diagnosed with hip bursitis in 2003, it's now 2013, still have extreme pain, I've had numerous injections over the years, take Motrin nothing seems to relieve the pain, at times it gets so bad I have to use a cane just to help me walk. My doctors tell me there is nothing they can do.

Comment from: Barb, 55-64 Female (Patient) Published: March 01

I had a medius gluteus tear in my hip three years ago. I had surgery and it hurt for a year. I had MRI and it was inflamed. I had cortisone injection and it helped. My hip has never been the same. I had a second MRI October 2013 and I now have trochanteric bursitis and it is extremely painful at night lying down. It hurts even when I lay on the other side. I had four injections over two years, took anti-inflammatory meds to no avail. Wondering if hip replacement will solve the problem.

SLIDESHOW

Pain Management: Surprising Causes of Pain See Slideshow

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.

CONTINUE SCROLLING FOR RELATED SLIDESHOW